Nursing Home Resident Dies from Transcript Error
Posted by PKSD Law Firm on May 23, 2016 in Nursing Home Abuse
A resident of the Golden Living nursing home in Hopkins, MN, died after going without blood-thinning medication for nine days.
The resident had been living at Golden Living for multiple weeks. With a history of atrial fibrillation and stroke, the patient was prescribed warfarin, an anticoagulant used for their long-term therapy.
The transcription error occurred in October of 2015, when a licensed practical nurse mistakenly placed the resident’s warfarin order in another resident’s chart. The resident went without their daily dose of warfarin for nine days; the error was never noticed. The resident passed away from respiratory failure and a large ischemic stroke at a local hospital.
The error was only found after the hospital contacted the facility regarding the resident’s laboratory results. The Minnesota Department of Health says nursing home’s failure to follow transcription procedures is the cause of the residents’ death.
No nursing home resident should be subjected to substandard care, neglect, or abuse. If your loved one has been harmed or injured in any way while residing in a nursing home, allow our leading nursing home abuse attorneys to fight for justice on behalf of your family.
A History of Violations
The Minnesota Department of Health report found that the Golden Living nursing home failed to monitor nursing performance and did not perform annual medication competencies for the nursing staff.
Multiple health and safety violations have been reported at other Golden Living nursing homes throughout the state. Five claims of maltreatment have been substantiated by state health officials at Golden Living nursing homes since 2013.
In early April, another Minnesota nursing home was cited following a resident death caused by a medication error. The resident died after being given 10 times his prescribed dose of morphine. A transcription error was made and went undetected until after the patient’s death.